MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the hysterofiberscope exhibited foreign material in the distal end.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: h3 and h6.It has been over two (2) years since the subject device was manufactured.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the type of the foreign material or root cause cannot be identified.However, it was presumed that reprocessing deviated from the instruction manual, thus there is a possibility that the foreign object remained, or there is a possibility that due to physical damage on the device, the foreign object could not be removed.The event can be prevented by following the instructions for use which state: "chapter 6 application and condition of cleaning, disinfection, and sterilization.·chapter 7 procedure of cleaning, disinfection, and sterilization.Also, as a result of confirming the contents of the instruction manual, we can confirm the description below.With this, there is a possibility that occurrence of the physical damage on the insertion section can be prevented.¿ while in use, do not pull of the universal cord.Scope connector r will be pulled out from the socket of the light source and the endoscopic image will not be visible.¿ do not coil the insertion tube and the universal cord with a diameter less than 12 cm.Equipment damage can result.¿ do not apply shock to the distal end of the insertion tube, particularly the objective lens surface of the distal end.Visual abnormalities may result.¿ do not twist or bend the bending section.Equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break causing water leaks." olympus will continue to monitor field performance for this device.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20400347
Report Number3002808148-2024-09728
Device Sequence Number6546227
Product Code HIH
UDI-Device Identifier04953170411571
UDI-Public04953170411571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberHYF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown